What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Oct 17, 2:37 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Oct 17, 2:37 PM EST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
337 PM EDT Mon Oct 17 2022
...New DISCUSSION, MARINE, AVIATION, HYDROLOGY, CLIMATE...
.DISCUSSION...
Issued at 330 PM EDT Mon Oct 17 2022
...Strong to Isolated Severe Storms Possible Late This Afternoon
Through Early Evening...
...Turning Cooler With Deteriorating Boating Conditions Behind a
Strong Cold Front Starting Mid Week...
Currently-Tonight...Showers and storms are increasing in coverage
and will continue to push rather quickly toward the E/NE around 20
to 30 mph across east central FL and offshore this afternoon and
evening. Latest SPC mesoscale analysis shows effective bulk shear
values of 40-45 knots, relatively cold temps aloft at -8 to -10C at
500mb, and more than sufficient instability across the region with
temps in the 80s. This will continue the potential for strong to
isolated severe storms this afternoon and evening, especially with
any storm interactions with the east coast sea breeze toward the
coast. Main threats from any stronger storms continue to be wind
gusts to 40-60 mph, hail up to an inch in diameter, frequent
lightning strikes and locally heavy rainfall of 1-2 inches. This
threat will diminish into the late evening as this activity shifts
offshore. Redeveloping isolated showers will be possible overnight,
pushing eastward across the area, as a cold front continues to near
central FL through late tonight. Temperatures will fall into the
upper 60s to low 70s.
Tuesday-Wednesday...Cold front will push slowly southward across
central Florida Tuesday and shift south of the area into Tuesday
night. Redeveloping scattered showers and storms are expected into
the late morning and afternoon, mainly south of Orlando along and
ahead of the front, with greatest rain chances up to 50 to 60
percent across Okeechobee County and the Treasure Coast. A lingering
threat for a few stronger storms may be possible across this area as
this activity pushes offshore, but overall instability may limit
this potential. Drier air will continue to move in behind the front,
which will continue to lead to diminishing rain chances into mid-
week, but overrunning moisture north of the boundary may still lead
to isolated to scattered showers near to south of a line from Lake
Kissimmee to the Cape into Wednesday.
While highs will still reach into the 80s on Tuesday, much cooler
than normal temperatures will build into the region behind the
front. Lows into late Tuesday night/early Wednesday morning will
drop into the 50s over much of the area, with low 60s along the
Treasure Coast. Highs on Wednesday will only reach the upper 60s to
low 70s on Wednesday, which may tie or break some lowest maximum
temperature records for the day. Northerly winds will continue into
Wednesday night, which will lead to another night with lows in the
50s, potentially upper 40s across northern Lake/inland Volusia
counties.
Thursday-Sunday...(Modified Previous Discussion) Through late-week,
troughing remains pronounced over the eastern US as the longwave
trough gradually weakens and fills as we head into the weekend.
Model guidance shows another tricky scenario with the GFS and ECMWF
persistent in showing a multitude of potential scenarios. Thus,
confidence in the forecast from the mid-to-long term is not great.
It appears this is largely due to a low that will dig southeast
across the Southeast which attempts to become cut-off from the jet
stream. Regardless, low end rain chances around 20 percent will
remain in the forecast over land (mainly along the coast), with
slightly higher PoPs up to 30-40 percent over the local Atlantic
waters. Additionally, some of the coolest and least humid air of the
season will move in behind the front by mid to late week.
Temperatures are expected to gradually rebound through late-week and
into the weekend from the mid to upper 70s on Thursday to low to mid
80s this weekend. Lows will drop into the low to mid 50s, mainly
well to the west of I-95 and into the mid 50s to low 60s near the
coast before rising each day through the weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 330 PM EDT Mon Oct 17 2022
An active weather pattern across east central Florida is expected
through the rest of this afternoon into tonight. Showers and storms
will be moving east-northeast across the peninsula rather quickly,
and lightning will be likely with these storms. VCSH becoming VCTS
between 18-21Z at all sites, with 3 hour MVFR/IFR TEMPOs for TSRA
and reduced CIGs/VIS between 18-01Z. Winds primarily out of the WSW
at 7-12 kt, with some gusts possible with stronger storms.
Conditions will improve around midnight as showers and storms move
offshore, with winds becoming light and variable at all sites.
Tuesday, a frontal boundary will pass over Florida, causing the wind
to shift out of the NW at 7-12 kt.
&&
.MARINE...
Issued at 330 PM EDT Mon Oct 17 2022
Tonight...South winds will veer to the west-southwest into tonight
increasing to 10-15 knots nearshore and up to around 15 knots
offshore as a cold front moves into north FL and nears the area
late tonight. Seas will build up to 4 feet offshore. Main concern
for boaters will be with scattered offshore moving storms from
late afternoon through this evening, some which may be strong to
severe, producing gusts in excess of 35 knots, frequent lightning
and potentially some hail.
Tuesday-Friday...A cold front will move across the local Atlantic
Tuesday into Tuesday night, with scattered offshore moving
showers and lightning storms, mainly south of Sebastian Inlet
into Tuesday afternoon. Some storms may again be strong. Northerly
winds will continue to increase into Tuesday night and Wednesday,
up to 15-20 knots with seas building to 5 to 6 feet by midweek,
leading to poor boating conditions. Northerly winds will then
weaken to about 10-15kts late week, with choppy seas around 3-5
feet.
&&
.HYDROLOGY...
Issued at 330 PM EDT Mon Oct 17 2022
Flooding along the Saint Johns River Basin due to the historic
rainfall from Hurricane Ian continues. The river will continue to
very slow recede, and interests along the river are reminded that it
will take several weeks for the river to return to its banks.
At Astor, the river will remain above the 4.0 foot threshold for
Major Flood Stage for the foreseeable future. The river remains at
4.2 feet, and is forecast to very slowly decline to 4.0 feet by
early this weekend.
Near Deland, the river will remain above the 5.3 foot threshold for
Major Flood Stage for the foreseeable future. The river is forecast
currently at 6.0 feet, and is forecast to very slowly decline to
5.6 feet by early this weekend.
Near Sanford, the river will remain above the 8.0 foot threshold for
Major Flood Stage for the foreseeable future. The river is currently
near 8.5 feet, and is forecast to very slowly decline to 8.1 feet by
early this weekend.
At Geneva above Lake Harney, the river will remain above the 10.0
foot threshold for Major Flood Stage for the foreseeable future.
The river was last reported at 11.3 feet, and is forecast to very
slowly decline to 10.8 feet by early this weekend.
Near Cocoa, the river remains in Minor Flood Stage at 16.3 feet.
It is forecast to continue a slow drop back to 16.0 feet by late
week, and then may fall below Minor Flood Stage (16.0 feet) into
Action Stage by early this weekend.
&&
.CLIMATE...
Issued at 330 PM EDT Mon Oct 17 2022
While no record low temperatures look to be reached with the much
cooler temperatures behind the cold front this week, we could see
some lowest maximum temperatures records being set or tied on
Wednesday (October 19th).
SITE DATE RECORD LO-MAX
DAB 19-Oct 68 1927
LEE 19-Oct 72 1996
SFB 19-Oct 70 1955
MCO 19-Oct 71 1955
MLB 19-Oct 73 1967
VRB 19-Oct 74 1955
FPR 19-Oct 73 1955
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 67 80 53 70 / 30 10 10 0
MCO 70 83 54 71 / 30 20 10 10
MLB 69 84 58 72 / 50 40 20 20
VRB 69 85 61 74 / 50 50 30 30
LEE 69 79 51 69 / 20 10 10 0
SFB 69 81 53 70 / 30 20 10 0
ORL 71 82 56 70 / 30 20 10 10
FPR 69 85 61 72 / 50 60 30 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
FORECAST...Weitlich
RADAR/IMPACT WX....Watson
AVIATION...Tollefsen
Hazardous weather outlook, Oct 17, 9:49 AM EST, 7 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1049 AM EDT Mon Oct 17 2022
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-180000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1049 AM EDT Mon Oct 17 2022
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
Increasing southwest winds well ahead of an approaching cold
front will draw deepening moisture northward across east central
Florida today into tonight. Sufficient instability and shear could
allow for some strong to isolated severe storms to develop over
the interior peninsula from mid afternoon and move east to
northeast at 20 to 30 mph across the coastal counties and offshore
into the Atlantic by early this evening. Any storms which form
will be capable of producing cloud to ground lightning strikes and
torrential downpours of 1 to 2 inches. The strongest storms could
also produce wind gusts up to 40 to 60 mph and hail to around 1
inch in diameter.
Be sure to move indoors to safety at the first sign of threatening
skies, or if you hear thunder. Never attempt to drive across water
covered roads as the water may be too deep to allow your vehicle
to cross safely.
.MARINE THUNDERSTORM GUST IMPACT...
Stronger storms may produce wind gusts of at least 35 knots over
inland lakes, the Intracoastal Waterway and nearshore Atlantic.
Boaters should watch for storms approaching rapidly from the west
today.
.RIP CURRENT IMPACT...
A Moderate risk of dangerous rip currents continues at the central
FLorida Atlantic beaches today. While rip currents will be present
all day, the risk will be highest after 530 PM this afternoon and
sunset. Remember, swim only within sight of a lifeguard, and
never enter the ocean alone.
.RIVER FLOOD IMPACT...
Flooding along the Saint Johns River Basin due to the historic
rainfall from Hurricane Ian continues. The river will continue to
very slow recede, and interests along the river are reminded that
it will take several weeks for the river to return to its banks.
At Astor, the river will remain above the 4.0 foot threshold for
Major Flood Stage for the foreseeable future. The river remains
at 4.2 feet, and is forecast to very slowly decline to 4.0 feet
by early this weekend.
Near Deland, the river will remain above the 5.3 foot threshold
for Major Flood Stage for the foreseeable future. The river is
forecast currently at 6.1 feet, and is forecast to very slowly
decline to 5.6 feet by early this weekend.
Near Sanford, the river will remain above the 8.0 foot threshold
for Major Flood Stage for the foreseeable future. The river is
currently near 8.5 feet, and is forecast to very slowly decline
to 8.1 feet by early this weekend.
At Geneva above Lake Harney, the river will remain above the 10.0
foot threshold for Major Flood Stage for the foreseeable future.
The river was last reported at 11.3 feet, and is forecast to very
slowly decline to 10.8 feet by early this weekend.
Near Cocoa, the river remains in Minor Flood Stage at 16.4 feet.
It is forecast to continue a slow drop back to 16.0 feet by late
week, and then may fall below Minor Flood Stage of 16.0 feet into
Action Stage by early this weekend.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
The threat for lightning storms will continue across most of east
central Florida Tuesday, and from Lake Okeechobee to the Treasure
Coast Wednesday as the strong cold front slowly sags south through
east central Florida. Behind the front, winds and seas over the
Atlantic will become poor to hazardous Wednesday through Thursday.
The rip current risk is expected to remain moderate into late
week, with the surf becoming increasingly choppy.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor weather conditions this
afternoon and activate should any warnings be issued for their
county.
Cristaldi/Weitlich
In the hours before
Special weather statement, Oct 17, 2:44 PM EST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
344 PM EDT Mon Oct 17 2022
FLZ045-053-144-172015-
Osceola FL-Orange FL-Southern Lake County FL-
344 PM EDT Mon Oct 17 2022
...A strong thunderstorm will impact portions of southern Lake,
southwestern Orange and northwestern Osceola Counties through 415 PM
EDT...
At 343 PM EDT, Doppler radar was tracking a strong thunderstorm over
Four Corners, or near Bay Lake, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kissimmee, Windermere, Bay Lake, Celebration and Four Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2840 8177 2852 8153 2834 8138 2826 8160
2826 8166 2835 8166 2835 8173
TIME...MOT...LOC 1943Z 246DEG 25KT 2834 8166
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WatsonLocal storm report, Oct 17, 3:28 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
428 PM EDT MON OCT 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND GST 2 SW HORIZON WEST 28.44N 81.63W
10/17/2022 M47 MPH ORANGE FL MESONET
WEATHERFLOW SITE XRDY MEASURED A WIND GUST OF
41KT/47MPH AT AN ELEVATION OF 50 FEET FROM THE
SOUTHWEST.
&&
EVENT NUMBER MLB2200599
MATSpecial weather statement, Oct 17, 3:40 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
440 PM EDT Mon Oct 17 2022
FLZ045-053-172115-
Osceola FL-Orange FL-
440 PM EDT Mon Oct 17 2022
...A strong thunderstorm will impact portions of south central Orange
and north central Osceola Counties through 515 PM EDT...
At 439 PM EDT, Doppler radar was tracking a strong thunderstorm over
Buena Ventura Lakes, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Kissimmee, Orlando International Airport, Buena Ventura
Lakes and East Lake Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2824 8135 2832 8144 2851 8126 2833 8110
TIME...MOT...LOC 2039Z 225DEG 24KT 2833 8132
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WatsonSpecial weather statement, Oct 17, 4:11 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
511 PM EDT Mon Oct 17 2022
FLZ053-547-172145-
Osceola FL-Inland Southern Brevard FL-
511 PM EDT Mon Oct 17 2022
...A strong thunderstorm will impact portions of southern Brevard and
southeastern Osceola Counties through 545 PM EDT...
At 511 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kenansville, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kenansville and Lake Marian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2782 8088 2781 8088 2780 8108 2792 8108
2798 8083 2782 8080
TIME...MOT...LOC 2111Z 263DEG 21KT 2788 8101
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WatsonSpecial weather statement, Oct 17, 4:20 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Melbourne FL
520 PM EDT Mon Oct 17 2022
FLZ053-547-172145-
Osceola FL-Inland Southern Brevard FL-
520 PM EDT Mon Oct 17 2022
...A strong thunderstorm will impact portions of west central Brevard
and northeastern Osceola Counties through 545 PM EDT...
At 519 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Holopaw, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Camp Holly Fish Camp, West Melbourne, Space Coast Stadium, Deer Park
and June Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2807 8103 2822 8104 2826 8073 2807 8070
TIME...MOT...LOC 2119Z 266DEG 28KT 2814 8094
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WatsonSpecial weather statement, Oct 17, 4:41 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
541 PM EDT Mon Oct 17 2022
FLZ547-647-747-172230-
Southern Brevard Barrier Islands FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-
541 PM EDT Mon Oct 17 2022
...A strong thunderstorm will impact portions of southern Brevard
County through 630 PM EDT...
At 541 PM EDT, Doppler radar was tracking a strong thunderstorm over
Camp Holly Fish Camp, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2802 8087 2814 8086 2820 8084 2818 8055
2789 8043
TIME...MOT...LOC 2141Z 279DEG 24KT 2809 8076
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Kelly